Tender ankles, Vitamins & unexplained cuts & scratches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Dec 2007
Total Posts : 27
   Posted 5/28/2008 8:57 PM (GMT -6)   
Hi fellow "Lupies" tongue   I'm baaaaaaack. LOL!!!
Tender ankles: Late last month and at the beginning of this month I had been suffering w/ "proteiuria" ( I think that's how it's spelled) anyways so before it was classified as such my ankles had swollen up past the point of attractiveness... I started looking like a goat at the feet. LOL!!
anyways as of now my ankles are looking normal, HOWEVER they are tender, tender tender. I'm stocked w/ water so i know I'm drinking enough...my pee is practically clear.
Why is that? confused   what can I do to make it feel better?
Vitamins: any suggestions? what helps w/ memory. will my taking vitamins w/ my current meds offset anything. Dr. says no, but I kinda don't believe him so much. eyes  ( sorry, but it's the TRUTH)
Unexplained cuts & scratches:Weird? right....well at anygiven time I'll come across various cuts, scratches and bruises on my body. I was starting to think my cat was attaching in my sleep or when I wasn't paying attention tongue . but that's not the case.
most recently I had one long scratch across my face. no reason at all. ???
goodness grief!
more questions to come.....for sure.
Diagnosis :Lupus (SLE)- Feb.2005.
Meds: Prednisone - 20mg-5mg (taper down since April)
Tramadol 50mg
Furosemide 40 mg
Benadryl 25mg
*I've been prescribed other drugs, but I don't like how they make me feel..Sulfalalazine especially!!!
Vitamins:  Vitamin C, E and "Hair, skin & nails" vitamins.

Usual mood: exhausted w/ a side of irratation. >:-p

Outlook: keep everything in prespective, take the day as it comes. God won't give you more than you can handle



Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 5/29/2008 9:01 AM (GMT -6)   
Hi Meeks,

I can't help with most of your questions . . . but prednisone can really thin your skin if you are on it for a while. This can allow any little thing to scratch your skin or break the skin. You could have moved your hand in your sleep and your ring brushed over your cheek and that could scratch it. Sorry.

I hope some of the others have some help for the pain in your ankles.


In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator

Veteran Member

Date Joined Sep 2005
Total Posts : 2573
   Posted 5/29/2008 10:06 AM (GMT -6)   
I know from experience that when the tissues are stretched past their usual limit if it stays that way for any length of time (more than a few hours) you will end up feeling bruised and maybe even like something came along and shredded the area involved. Right now my ankles and feet are extremely swollen and I figure I am facing weeks of soreness because they have been this way for weeks. Prednisone can make you retain water. I know for a fact I retain more water on 10mg than I do on 40mg. Everyone is different, your body may retain fluid only between x and y mg but be fine at any other dosage above or below. Ask your pharmacist about vitamins since often doctors do not know everything about every medication, at least the pharmacist has a huge database to check in for any issues. At 10mg of prednisone my skin becomes thinner after 1 week and fragile after a month. I come across weird bruises all the time but I take baby asprin. Wish I could help more but I have to feed the baby.
Dx:fibromyalgia 2002, systematic lupus 2005- definate CNS involvement dxed late 2005, psoriasis 2006, rheumatoid arthritis 2006, PTSD 2007, multiple allergies 2005, migraine, compression fractures T11 & T12, Sjögren's, damaged periphrial nerves 2007,
Tx: plaquenil, Enbrel, Darvocet, Singulair, Flexeril, Baby Asprin, Imuran, Procardia, Prilosec

Veteran Member

Date Joined Dec 2006
Total Posts : 2818
   Posted 5/29/2008 5:45 PM (GMT -6)   
Hi meeks, not sure about your question but I find myself waking up with scratches and bruises mostly on my legs and belly. I wake myself up scratching. My last rheumy asked me if I scratch my skin alot? I said yes but he didn't elaborate on why he asked. Silly me didn't think to ask him. As for vitamins I take vitamin b12 dissolvable kind. It seems to be a lupie theme of not absorbing vitamins properly. and I'm on pottasium because I have to be on lasics. I would not take ANY kind of vitamins with out first discussing it with your doctor though. It can be dangerous. I imagine you already knew that but I just thought I'd say it anyway just in case.
I hope you get some answers soon.
God Bless
Depends on which rheumy you ask! stage 4 COPD w/CHF,  Cancer survivor.  Osteoporosis,osteoarthritis
Prednisone,Brovana, Pulmacort,zythromyacin,vicodin 4x5mg,Evista60mg, Effexor 150mg,Xanax 1.0 x3,Singular,nitro spray, aciphex,lasix,inderal,pot.chlor.,B12 
I will never leave you nor forsake you!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 2:35 PM (GMT -6)
There are a total of 2,709,020 posts in 298,763 threads.
View Active Threads

Who's Online
This forum has 153271 registered members. Please welcome our newest member, lyugraonma.
432 Guest(s), 17 Registered Member(s) are currently online.  Details
George_, klwxo95, stacz655, Kirky98, jayfrgbmv, waterbee, jennydancingfish, Prettyred79, Girlie, ChickNorris, DJMcPhee, Lucy Wells, Old Mike, poohcheez, Traveler, k07, iPoop

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer